MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® FOLEY TRAY WITH BARD® HYDROPHILIC-COATED FOLEY CATHETER; LUBRICATH FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® FOLEY TRAY WITH BARD® HYDROPHILIC-COATED FOLEY CATHETER; LUBRICATH FOLEY CATHETER
Model Number 800061
Medical Device Problem Code Material Invagination (1336)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the balloon of the catheter would not deflate.Reportedly, the sample port was cut which did not resolve the issue.A surgeon was called in to remove the catheter.The catheter was removed by pulling it out of the patient.The balloon still contained fluid and was mushroomed.The patient reportedly had an enlarged prostate before use of the catheter.There was no impact to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use was found adequate and states the following: "warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage latex and may cause balloon burst.".

Brand Name
BARD® FOLEY TRAY WITH BARD® HYDROPHILIC-COATED FOLEY CATHETER
Common Device Name
LUBRICATH FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7996933
Report Number1018233-2018-04895
Device Sequence Number13559953
Product Code EZC
UDI-Device Identifier00801741024153
UDI-Public(01)00801741024153
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number800061
Device Catalogue Number800061
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/03/2018
Supplement Date Received by Manufacturer10/30/2018
Initial Report FDA Received Date10/23/2018
Supplement Report FDA Received Date11/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1